Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 30, 2014, 8:08 PM CDT for Carroll County, Whiteside County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 1, 2014, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:00 PM CDT | FLASH FLOOD | Rock Falls, IL | STREET FLOODING UP TO CAR DOORS. |
| Jun 30, 9:26 PM CDT | HEAVY RAIN 2.6 | 1 Wnw Morrison, IL | 24 HOUR TOTAL. |
| Jun 30, 10:40 PM CDT | HEAVY RAIN 2.97 | Thomson, IL | RAIN TOTAL TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
586
WGUS53 KDVN 010108
FFWDVN
ILC015-195-010700-
/O.NEW.KDVN.FF.W.0019.140701T0108Z-140701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF MOUNT CARROLL...
WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...STERLING...ROCK FALLS...MORRISON...
* UNTIL 200 AM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
RAINFALL OF 1 TO 2 INCHES IN AN HOUR OR LESS IS LIKELY FROM
THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN
PLAIN...FULTON...SAVANNA...MILLEDGEVILLE...AND LANARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4158 8964 4159 9019 4160 9016 4164 9016
4168 9023 4178 9024 4181 9018 4190 9015
4196 9017 4201 9014 4204 9016 4212 9016
4219 9031 4220 9030 4220 8969 4193 8969
4193 8963
$$
081 follow-up statement
467
WGUS73 KDVN 010427
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 PM CDT MON JUN 30 2014
ILC015-195-010438-
/O.CAN.KDVN.FF.W.0019.000000T0000Z-140701T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITESIDE IL-CARROLL IL-
1127 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CARROLL AND
WHITESIDE COUNTIES...
CALLS TO LOCAL SHERIFF DEPARTMENTS INDICATE NO RECENT REPORTS OF
WATER ON AREA ROADS.
LAT...LON 4158 8964 4159 9019 4160 9016 4164 9016
4168 9023 4178 9024 4181 9018 4190 9015
4196 9017 4201 9014 4204 9016 4212 9016
4219 9031 4220 9030 4220 8969 4193 8969
4193 8963
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 6:38 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT MON JUN 30 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014
SIGNIFICANT BOWING SVR MCS ONGOING ACRS THE CWA. TORNADO AND FLASH
FLOOD WATCHES CONTINUE INTO THE EVENING. SEVERAL OF THE NEW HIRES
MODEL RUNS SUGGEST THAT MOST OF THE SVR CONVECTION MAY BLOW
THROUGH THE CWA AND BE OFF TO THE EAST AND SOUTHEAST OF THE DVN
CWA BY 02Z THIS EVENING. BUT WILL HAVE TO WATCH FOR TRAINING
BEHIND THE MAIN ONGOING LINE AS FORCING AND LLVL JET FEED AHEAD OF
APPROACHING UPPER TROF CONTINUES TO INTERACT AND RIDE UP OVER
LINGERING COLD POOL OR OUTFLOW BOUNDARY THROUGH MID EVENING. THIS
OF COURSE WILL ENHANCE FLASH FLOODING AND RIVER/STREAM FLOODING
WHERE LINGERING CONVECTION OCCURS. CLEAR OUT TOTALLY AFTER
MIDNIGHT HOPEFULLY...BUT WATER ISSUES WILL LINGER INTO EARLY TUE
MORNING. AFTER A QUIET MORNING ON TUE...SCTRD SHOWERS UNDER UPPER
TROF SHEARING ACRS THE MID AND UPPER MS RVR VALLEY DURING THE AFTERNOON.
HIGHS IN THE 70S TO LOW 80S...THE 70S MORE PREVALENT IN THE NORTH WHERE
CLOUD COVER INCREASES EARLIER IN THE DAY.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014
BRIEF OVERVIEW...WELL BELOW NORMAL CONDITIONS/TEMPS FOR THE MID
WEEK STILL APPEAR TO BE ON TAP. ANOTHER CHANCE FOR INSTABILITY
SHOWERS AND PLENTY OF CLOUD COVER ON WED UNDER COOL CORE UPPER
TROF. CLEAR OUT FOR THU INTO FRI AS BOTH SFC AND UPPER RIDGING
SHIFT ACRS THE REGION. IT STILL APPEARS IDEAL 4TH OF JULY
CONDITIONS FOR FRI. WILL HAVE TO WATCH FOR ELEVATED WARM AIR
ADVECTION WING/RETURN FLOW SHOWERS AND POSSIBLE STORMS LATE FRI
NIGHT WEST OF THE MS RVR. NORTHWEST FLOW MAY DUMP VORTS/UPPER
WAVES ACRS PORTIONS OF THE REGION FROM SAT INTO MON FOR A
POTENTIALLY MORE UNSETTLED PERIOD AGAIN. STILL SUB-NORMAL TEMPS FOR
SAT AND SUNDAY...BUT WARMING TO NORMAL BY MONDAY. OMINOUS SHELF
CLOUD NOW OUT THE WINDOW LOOKING WEST OF THE OFFICE...TIME TO SEND
THIS DISCUSSION. ..12..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 634 PM CDT MON JUN 30 2014
LINGERING SCATTERED THUNDERSTORMS...MAY IMPACT THE TERMINALS THROUGH
01/04Z AS A COOL FRONT PASSES WITH IFR/MVFR CONDITIONS IN LOW VISIBILITY
IN HEAVY RAIN. SKIES TO PARTIALLY CLEAR TO CLEAR THROUGH EARLY MORNING
AS COOL FRONT PASSES WITH WEST WINDS OF 5 TO 10 KTS. AFTER 01/14Z...SKIES
TO BECOME PARTLY TO MOSTLY CLOUDY WITH SCT-BKN-OVC COVERAGE OF CIGS
3-4K AGL AND GUSTY WESTERLY TO NORTHWESTERLY WINDS OF 10 TO 20 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT MON JUN 30 2014
MANY RIVER FLOOD WARNINGS UPGRADED AN EXPANDED EARLIER TODAY. SOME
CRESTS MAY APPROACH OR GET INTO THE TOP 5 RECORD CRESTS EVER
RECORDED FOR SEVERAL TRIBUTARY RIVER FORECAST SITES...DEPENDING ON
IF THE BASINS GET 1 TO 3+ INCHES OF ADDITIONAL RAINFALL THIS
EVENING. MAJOR FLOODING EXPANDED ON THE MAIN STEM MISSISSIPPI RIVER.
AS THE PREVIOUS SHIFT STATED...THIS IS A HIGH IMPACT SITUATION!
SEE THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS FOR FULL
DETAILS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CLARK-SCOTLAND.
&&
SHORT TERM...12
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...12Hazardous weather outlook, Jun 30, 3:58 AM CDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 AM CDT MON JUN 30 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING. SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED LATER THIS MORNING OR EARLY THIS AFTERNOON. ERVIN
In the hours before
Local storm report, Jun 30, 7:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 E WHITTIER 42.10N 91.45W
06/30/2014 LINN IA TRAINED SPOTTER
TREES UPROOTED AND OUTBUILDINGS DOWN.
&&Local storm report, Jun 30, 7:09 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST OLIN 42.00N 91.14W
06/30/2014 E50 MPH JONES IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH...NO DISCERNABLE DAMAGE.
&&
BILLNSpecial weather statement, Jun 30, 7:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 727 PM CDT MON JUN 30 2014 IAZ042-053-054-065>068-ILZ001-002-007-009-015-016-010130- CARROLL-CEDAR-CLINTON-DUBUQUE-HENRY-JACKSON-JO DAVIESS-JONES-MUSCATINE-ROCK ISLAND-SCOTT-STEPHENSON-WHITESIDE- 727 PM CDT MON JUN 30 2014 ...LINE OF STORMS WITH STRONG WINDS AND VERY HEAVY RAIN... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALENA TO ROCHESTER...MOVING EAST AT 45 MPH. * THUNDERSTORMS WILL BE NEAR... BENNETT...WHEATLAND...SPRINGBROOK AND BELLEVUE AROUND 730 PM CDT... SCHAPVILLE...DURANT...HANOVER AND ELIZABETH AROUND 735 PM CDT... WOODBINE AND WELTON AROUND 740 PM CDT... STRONG GUSTY WINDS OF 40 TO 55 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. IN ADDITION...EXPECT VERY HEAVY RAIN OF POSSIBLY UP TO AN INCH IN LESS THAN AN HOUR WITH PONDING WATER ON STREETS AND ROADS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4250 8962 4157 9009 4160 9129 4251 9059 TIME...MOT...LOC 0024Z 271DEG 41KT 4237 9036 4169 9111
Local storm report, Jun 30, 7:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 1 ENE MUSCATINE 41.42N 91.05W
06/30/2014 E50 MPH MUSCATINE IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH.
&&
BILLNSpecial weather statement, Jun 30, 7:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT MON JUN 30 2014
IAZ054-066-010145-
JACKSON IA-CLINTON IA-
749 PM CDT MON JUN 30 2014
...THUNDERSTORMS WITH HEAVY RAIN...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD
THUNDERSTORMS WITH HEAVY RAIN...MOVING ACROSS JACKSON AND CLINTON
COUNTIES.
WINDS UP TO 40 MPH AND RAINFALL OF UP TO 1.5 INCHES WILL BE POSSIBLE
THROUGH 845 PM.
&&
LAT...LON 4232 9041 4228 9043 4223 9040 4216 9022
4212 9016 4199 9014 4181 9018 4173 9032
4173 9036 4174 9043 4178 9047 4176 9068
4174 9072 4177 9079 4177 9090 4229 9090
4229 9067 4238 9066 4238 9048
08Special weather statement, Jun 30, 8:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 PM CDT MON JUN 30 2014
IAZ065-067-068-078-088-089-ILZ015>017-024>026-010200-
BUREAU-CEDAR-DES MOINES-HENDERSON-HENRY-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-
802 PM CDT MON JUN 30 2014
...LINE OF STORMS WITH STRONG WINDS AND HEAVY RAIN...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVERDALE TO
WAPELLO...MOVING SOUTHEAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
HAMPTON...NEW BOSTON...HAMLET AND TAYLOR RIDGE AROUND 805 PM CDT...
COLONA...CLEVELAND...REYNOLDS AND MILLERSBURG AROUND 810 PM CDT...
OSBORN AND WARNER AROUND 815 PM CDT...
WINDS UP TO 55 MPH...AND VERY HEAVY RAINFALL WITH AMOUNTS UP TO
THREE QUARTERS OF AN INCH IN LESS THAN AN HOUR CAN BE EXPECTED WITH
THIS LINE OF STORMS.
LAT...LON 4114 9007 4114 9043 4073 9044 4069 9047
4116 9147 4161 9095 4155 8971
TIME...MOT...LOC 0100Z 300DEG 36KT 4153 9047 4113 9116
KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:27 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess | 63 min |
| Jun 30, 8:02 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Warren | 58 min |
| Jun 30, 8:25 PM CDT | Flash Flood Warning | DVN | Stephenson | 6 hr |
| Jun 30, 8:29 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
| Jun 30, 8:36 PM CDT | Special Weather Statement | DVN | Bureau, Henderson, Henry, Putnam, Warren | 54 min |
| Jun 30, 8:44 PM CDT | Special Weather Statement | DVN | Mercer, Warren | 61 min |
| Jun 30, 9:03 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 57 min |
| Jun 30, 9:32 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 32 min |
| Jun 30, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 47 min |
| Jun 30, 10:01 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 44 min |
| Jun 30, 10:32 PM CDT | Areal Flood Warning | DVN | Rock Island | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.